Alert archive / Georgia / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 398, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Sep 24, 2025, 8:10 PM EDT for 4 counties in Georgia. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 24, 2025, 8:10 PM EDT (00:10 UTC)
- Expired
- Sep 24, 2025, 9:00 PM EDT
- In force
- 50 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Gilmer County, GA, Gordon County, GA, Murray County, GA, Whitfield County, GA
The radar
The Atlanta radar (KFFC), 137 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.2 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 588 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1734 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
149
WUUS52 KFFC 250010
SVRFFC
GAC123-129-213-313-250100-
/O.NEW.KFFC.SV.W.0398.250925T0010Z-250925T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
810 PM EDT Wed Sep 24 2025
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Southwestern Gilmer County in north central Georgia...
Southern Murray County in northwestern Georgia...
South central Whitfield County in northwestern Georgia...
Northeastern Gordon County in northwestern Georgia...
* Until 900 PM EDT.
* At 810 PM EDT, a severe thunderstorm was located over Nickelsville,
or 9 miles northeast of Calhoun, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Calhoun, Ellijay, East Ellijay, Resaca, Carters, Talona, Tails
Creek, Ramhurst, Tilton, Audubon, Mountaintown, Oakman,
Nickelsville, North Georgia Speedway, and Roundtop.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3468 8437 3455 8445 3455 8447 3456 8447
3456 8449 3455 8448 3455 8450 3456 8451
3455 8452 3455 8458 3454 8493 3468 8496
3478 8450
TIME...MOT...LOC 0010Z 261DEG 33KT 3461 8486
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
204
WWUS52 KFFC 250032
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
832 PM EDT Wed Sep 24 2025
GAC313-250042-
/O.CAN.KFFC.SV.W.0398.000000T0000Z-250925T0100Z/
Whitfield GA-
832 PM EDT Wed Sep 24 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WHITFIELD COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
&&
LAT...LON 3468 8437 3455 8445 3455 8447 3456 8447
3456 8449 3455 8448 3455 8450 3456 8451
3455 8452 3455 8458 3454 8488 3465 8479
3471 8480 3478 8450
TIME...MOT...LOC 0032Z 261DEG 33KT 3464 8461
$$
GAC123-129-213-250100-
/O.CON.KFFC.SV.W.0398.000000T0000Z-250925T0100Z/
Gilmer GA-Murray GA-Gordon GA-
832 PM EDT Wed Sep 24 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR SOUTHWESTERN GILMER...SOUTHEASTERN MURRAY AND NORTHEASTERN GORDON
COUNTIES...
At 832 PM EDT, a severe thunderstorm was located near Tails Creek, or
7 miles southwest of Ellijay, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Ellijay, East Ellijay, Carters, Talona, Tails Creek, Ramhurst,
Mountaintown, Oakman, Audubon, and Roundtop.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3468 8437 3455 8445 3455 8447 3456 8447
3456 8449 3455 8448 3455 8450 3456 8451
3455 8452 3455 8458 3454 8488 3465 8479
3471 8480 3478 8450
TIME...MOT...LOC 0032Z 261DEG 33KT 3464 8461
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 24, 8:06 PM EDT, 4 minutes earlier. Its key messages:
- Updated at 752 PM EDT Wed Sep 24 2025
- A cold front will bring showers and thunderstorms each day through the weekend. Strong gusty winds are possible tomorrow afternoon with the thunderstorms, and SPC has a Marginal Risk (1/5) in place over GA for tomorrow.
- Cooler temperatures, near seasonal normals, expected behind the cold front, starting tomorrow.
- High uncertainty in forecast beyond this weekend.
Area forecast discussion, Sep 24, 8:06 PM EDT, 4 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 806 PM EDT Wed Sep 24 2025 ...New 00Z Aviation Discussion... .KEY MESSAGES... Updated at 752 PM EDT Wed Sep 24 2025 - A cold front will bring showers and thunderstorms each day through the weekend. Strong gusty winds are possible tomorrow afternoon with the thunderstorms, and SPC has a Marginal Risk (1/5) in place over GA for tomorrow. - Cooler temperatures, near seasonal normals, expected behind the cold front, starting tomorrow. - High uncertainty in forecast beyond this weekend. && .SHORT TERM... (This afternoon through Thursday) Issued at 245 PM EDT Wed Sep 24 2025 A frontal boundary is approaching Georgia, and will bring with it instability and moisture. Periods of widespread rain are expected tonight through the end of the short term period. Rainfall totals are going to be around 1-1.5 inches overall. However, isolated higher amounts are likely, particularly over north Georgia, with up to around 3-4 inches being possible. This afternoon, shower activity will continue, remaining generally isolated. While a thunderstorm or two cannot be ruled out, the risk is low through tonight. Overnight tonight, additional moisture moves in. Showers and periods of rain are likely over northern and western Georgia. Another surge in moisture, combined with the proximity of the frontal boundary and daytime heating, will result in another pulse in shower activity during the afternoon tomorrow. CAPE values are likely to be on the order of 1000-1500 J/kg. Scattered to numerous thunderstorms are likely after midday tomorrow into the evening. Some of these thunderstorms are likely to produce strong, gusty winds, and SPC has a Marginal Risk (1/5) for tomorrow. Temperatures will cool off with the arrival of the cold front, which will bring the high temperature tomorrow back down to near-normal levels, in the low 70s to low 90s across northern and central Georgia. && .LONG TERM... (Friday morning through next Tuesday) Issued at 245 PM EDT Wed Sep 24 2025 The longterm outlook will be heavily dependent on conditions in the Atlantic over the coming days. A relatively low latitude upper level blocking pattern over the western Atlantic is causing chaos in up stream flow development. So, lets start by addressing the elephant in the room. The NHC has two 80% regions of potential tropical development in the western Atlantic over the next 7 days. Models, including the ECMWF and its ensemble, GEFS, and HAFS have continued to try developing at least 1 tropical system in the area. At the same time, the upper level trough which is bringing our short term PoPs, begins to stall as it runs into the upper level block. Now, the good news is that no models at this time have direct impacts from any tropical system. However, the interplay between 2 (potentially 3) systems is exceptionally chaotic and adds extreme uncertainty to the forecast beyond the weekend. Ensemble spread values for wind and height at 250mb and 500mb respectively show anomalously large values within 120hrs. This discussion is not so much to raise awareness of the tropical systems themselves, as impacts to the CWA are unlikely, but more to emphasis that any forecast beyond Sunday will likely see significant changes/uncertainty over the coming days. Generally, with the stalling trough pattern and PWATs likely over 1" we can expect to see some showers and thunderstorms in the cwa most days from Sunday onward. Otherwise temperatures should be cooler than they have been with highs in the low to mid 80s and lows in the 60s. && .AVIATION... (00Z TAFS) Issued at 752 PM EDT Wed Sep 24 2025 VFR conditions will gradually give way to MVFR and patchy IFR conditions through the period. Two waves of shra and scattered tsra will be moving through, the first between 02-09z and the second between 17-00z Thursday. VCSH and -RA will be possible in between these times but the main times are noted by a PROB30. Winds will be predominately SW 4-9kts. Erratic winds and lower vsbys will remain possible within any tsra. //ATL Confidence...00Z Update... Medium confidence on timing of shra/tsra High confidence on remaining elements 07 && .PRELIMINARY POINT TEMPS/POPS... Athens 69 82 67 79 / 20 70 40 40 Atlanta 72 81 68 80 / 30 80 40 40 Blairsville 65 75 62 76 / 70 80 40 50 Cartersville 69 81 66 81 / 60 80 30 40 Columbus 72 84 69 82 / 20 80 50 50 Gainesville 70 80 67 79 / 40 70 40 40 Macon 71 88 69 81 / 0 60 50 60 Rome 71 83 67 83 / 70 70 30 40 Peachtree City 69 81 67 80 / 30 80 40 40 Vidalia 71 94 70 86 / 0 30 40 70 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CRS LONG TERM....SM AVIATION...07
Hazardous weather outlook, Sep 24, 2:50 PM EDT, 5 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 250 PM EDT Wed Sep 24 2025 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-251900- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 250 PM EDT Wed Sep 24 2025 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...This Afternoon and Tonight... Showers and thunderstorms continue across northwest Georgia and spread south and east through the overnight hours. A few storms this afternoon may become strong with gusty winds, frequent lightning, and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Scattered to numerous showers and thunderstorms are expected late Wednesday through Saturday. A few stronger storms could be capable of producing periods of heavy rain, frequent lightning, and gusty damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS.
In the hours before
Special weather statement, Sep 24, 6:17 PM EDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
617 PM EDT Wed Sep 24 2025
GAZ002-011-242245-
Chattooga GA-Walker GA-
617 PM EDT Wed Sep 24 2025
...A strong thunderstorm will impact portions of southwestern Walker
and northwestern Chattooga Counties through 645 PM EDT...
At 616 PM EDT, a strong thunderstorm was over Cloudland, or 8 miles
west of Summerville, moving northeast at 25 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Summerville, Trion, Menlo, Center Post, Cloudland, and Berryton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3468 8536 3462 8523 3449 8523 3440 8548
3453 8552 3460 8553
TIME...MOT...LOC 2216Z 242DEG 24KT 3451 8550
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Sep 24, 6:39 PM EDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
639 PM EDT Wed Sep 24 2025
GAZ002-004-011-012-019-242315-
Chattooga GA-Whitfield GA-Walker GA-Gordon GA-Floyd GA-
639 PM EDT Wed Sep 24 2025
...A strong thunderstorm will impact portions of northern Floyd,
southwestern Whitfield, southeastern Walker, northwestern Gordon and
northeastern Chattooga Counties through 715 PM EDT...
At 639 PM EDT, a strong thunderstorm was near Trion, or 7 miles south
of Lafayette, moving northeast at 30 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Lafayette, Trion, La Fayette, Naomi, Subligna, Suttles Mill,
Villanow, and Lake Marvin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3447 8529 3467 8538 3477 8512 3471 8500
3457 8499
TIME...MOT...LOC 2239Z 242DEG 24KT 3459 8526
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Sep 24, 7:28 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
728 PM EDT Wed Sep 24 2025
GAZ002-011-250000-
Chattooga GA-Walker GA-
728 PM EDT Wed Sep 24 2025
...A strong thunderstorm will impact portions of south central Walker
and northwestern Chattooga Counties through 800 PM EDT...
At 727 PM EDT, a strong thunderstorm was over Center Post, or 7 miles
north of Summerville, moving northeast at 20 mph.
HAZARD...40 mph wind and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Lafayette, Summerville, Trion, La Fayette, Center Post, and Berryton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3442 8541 3457 8550 3472 8535 3470 8523
3456 8520
TIME...MOT...LOC 2327Z 226DEG 24KT 3458 8538
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Sep 24, 8:01 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
801 PM EDT Wed Sep 24 2025
GAZ005>007-250030-
Gilmer GA-Murray GA-Fannin GA-
801 PM EDT Wed Sep 24 2025
...A strong thunderstorm will impact portions of northwestern Gilmer,
northeastern Murray and northwestern Fannin Counties through 830 PM
EDT...
At 801 PM EDT, a strong thunderstorm was near Cisco, or 12 miles
northeast of Chatsworth, moving northeast at 30 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Conasauga Lake, Tennga, Jones Mill, Cisco, Higdon, Colwell, Gregory,
Cohutta Wilderness, and Epworth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3499 8429 3487 8443 3475 8468 3499 8480
TIME...MOT...LOC 0001Z 242DEG 24KT 3493 8466
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 8:01 PM EDT | Special Weather Statement | FFC | Murray | 29 min |
| Sep 24, 8:14 PM EDT | Special Weather Statement | FFC | Bartow | 31 min |
| Sep 24, 8:28 PM EDT | Special Weather Statement | FFC | Paulding | 32 min |
| Sep 24, 8:44 PM EDT | Special Weather Statement | FFC | Cherokee | 31 min |
| Sep 24, 8:53 PM EDT | Special Weather Statement | FFC | Gilmer, Union | 37 min |
| Sep 24, 9:13 PM EDT | Special Weather Statement | FFC | Cherokee, Dawson, Pickens | 32 min |
| Sep 24, 9:15 PM EDT | Special Weather Statement | FFC | Cobb | 30 min |
| Sep 25, 12:07 AM EDT | Special Weather Statement | FFC | Troup | 23 min |
| Sep 25, 3:57 AM EDT | Special Weather Statement | FFC | Chattooga | 33 min |
| Sep 25, 1:04 PM EDT | Special Weather Statement | FFC | Crisp | 26 min |
| Sep 25, 1:04 PM EDT | Special Weather Statement | FFC | Stewart | 26 min |
| Sep 25, 1:31 PM EDT | Special Weather Statement | FFC | Stewart | 29 min |
| Sep 25, 1:49 PM EDT | Special Weather Statement | FFC | Schley | 26 min |
| Sep 25, 2:23 PM EDT | Special Weather Statement | FFC | Sumter | 37 min |
| Sep 25, 2:58 PM EDT | Special Weather Statement | FFC | Dooly | 32 min |
| Sep 25, 3:05 PM EDT | Special Weather Statement | FFC | Monroe | 40 min |
| Sep 25, 3:37 PM EDT | Special Weather Statement | FFC | Upson | 38 min |
| Sep 25, 3:57 PM EDT | Special Weather Statement | FFC | Lamar, Monroe | 33 min |
| Sep 25, 4:30 PM EDT | Special Weather Statement | FFC | Gwinnett | 30 min |
| Sep 25, 5:58 PM EDT | Special Weather Statement | FFC | Madison | 32 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.